Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have epilepsy, body swelling, hair loss, weight gain, mood swings. On levipil. Help?

I am 29 years old female, having a problem of epilepsy , getting first attack in 1999 and took eptoin for 3 years after 99 now got attack on 24th jan 2013, I deliver baby on 18th oct 2012. Doctor start the medication with oxetol-300 mg and lobazam 10 mg after 20 days lobazam stopped. but as a side effect my SGPT/ SGOT increased and whole body swelling. Now my doctor asked to change the medicine from oxetol to Levipil-500. Want to know is Levipil safe for breast feeding. I am also checking on net and come to know that levipil is having a common side effect of hair loss , weight gain and mood change. Please suggest.
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Anti epileptic drugs would be required for long time in your case. All medications have side effects, however, levipil (levetiracetam) has very few side effects. It is among the safest drugs for treating epilepsy.

So, I would suggest you to continue using this drug, and do not get worried by information on the Internet. If you have any more doubt, please ask us.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist,
Apollo Hospitals, Hyderabad
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor